Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 20, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 19, 2004, 7:15 PM MDT for Fremont County, Wyoming. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2004, 7:15 PM MDT (01:15 UTC)
- Expired
- Jun 19, 2004, 8:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 35 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.3 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
397 WUUS55 KRIW 200115 SVRRIW WYC013-200215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 713 PM MDT SAT JUN 19 2004 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING THIS INCLUDES THE CITY OF RIVERTON * UNTIL 815 PM MDT * AT 706 PM MDT...THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON REPORTED A SEVERE THUNDERSTORM WITH DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM IS ALSO CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER RIVERTON...AND MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CASTLE GARDENS AROUND 750 PM MDT GAS HILLS AROUND 800 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4318 10836 4301 10845 4267 10756 4314 10753 $$ MEUNIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:13 PM MDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 19, 2:13 PM MDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 213 PM MDT SAT JUN 19 2004 .TONIGHT THROUGH TUESDAY... UPPER LEVEL LOW OVER WASHINGTON STATE THIS AFTERNOON WITH DRY SLOT PUNCHING INTO SOUTHWEST MONTANA. SPEED MAX EMBEDDED IN THE DRY SLOT SPARKING OFF SOME CONVECTION IN SOUTHWEST MONTANA...NORTHEAST IDAHO AND NORTHWEST WYOMING. ANOTHER DISTURBANCE OVER NORTHERN COLORADO WHICH MOVED OUT OF UTAH SPARKING OFF CONVECTION THERE WITH STORMS EXTENDING INTO SOUTHERN SWEETWATER COUNTY. EXPECT CONVECTION TO CONTINUE WELL INTO THE EVENING AND POSSIBLY OVERNIGHT AS GOOD DYNAMICS...INSTABILITY...RELATIVELY HIGH TDS OVER THE AREA. BEST DYNAMICS TO BE OVER THE NORTHWEST AND SOUTH WITH WEAKER ELSEWHERE. UPPER LOW OPENS UP AND MOVES ACROSS THE NORTHERN WYO BORDER SUNDAY. GOOD MOISTURE ADVECTION AHEAD OF THE SYSTEM. ENTIRE AREA UNDER DECENT INSTABILITY AND DYNAMICS SUNDAY. DONT EXPECT LOW STRATUS TONIGHT...SO SUNDAY SHOULD SEE BETTER HEATING IF HIGH CLOUDS DONT BECOME A HINDRANCE. ANOTHER SYSTEM SLIDES OVER THE WESTERN HIGH PLAINS SUNDAY EVENING AND NIGHT DRAGGING THROUGH ANOTHER COLD FRONT. THIS SYSTEM ABSORBS THE EASTERN PORTION OF THE WEST COAST UPPER SYSTEM...WHILE THE WESTERN HALF IS PUSHED INTO SOUTHWEST WYOMING. DEPENDING ON WHERE THE THE FRONT SETS UP...THIS WILL BE THE NORTHERN TERMINUS FOR THUNDERSTORM DEVELOPMENT. WILL KEEP CENTRAL PORTIONS UNDER CHANCE POPS...THOUGH HAVE REMOVED NORTHERN LOW ELEVATIONS. RIDGE BUILDS IN FOR TUESDAY WITH CYCLONIC FLOW REMAINING OVER THE NORTHEAST. ETA MUCH MORE BULLISH WITH THE RIDGE...WHILE THE GFS KEEPS A STRONGER CONVERGENCE ZONE BETWEEN THE RIDGE AND CYCLONIC FLOW. WILL SIDE WITH GFS...GIVEN PAST PERFORMANCE. .TUESDAY NIGHT THROUGH SATURDAY... WHATEVER IS LEFT OF THE SHEARED OUT UPPER SYSTEM WILL PASS THROUGH THE AREA TUE NITE. THEN NW FLOW FOR WED-SAT WITH TIMING ISSUES IN THE SHORTWAVES THAT WILL MOST LIKELY MOVE THROUGH THE FLOW. A BOUNDARY WILL PERSIST OVER THE REGION WHICH COULD AID IN TS FORMATION ON A GIVEN DAY. TONIGHT THE LONG RANGE GFS KEEPS THE WARMEST DAYS TUE/WED WITH A SERIES OF FRONTAL PASSAGES IN THE NW FLOW THU-SAT. AT THIS POINT AM NOT WILLING TO COMMIT TOO MUCH PCPN UNTIL FRI AND SAT. A LOT WILL DEPEND ON WHERE THE RIDGE AXIS SETS UP BY MIDWEEK. SO FAR THIS SPRING THE RIDGE HAS BEEN TO THE WEST AND THE TROFS/COOLER AIR HAVE BEEN WINNING OUT. SEE NO REASON TO CHANGE THINKING ATTM. WILL NOT MAKE A LOT OF CHANGES TO EXTENDED GRIDS TONIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && TWB/AR
Hazardous weather outlook, Jun 19, 5:00 AM MDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SAT JUN 19 2004 WYZ001>020-022>030-201100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL ONCE AGAIN INCREASE IN COVERAGE TODAY WITH A FEW STORMS CONTAINING HAIL...WIND GUSTS OVER 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. THE STRONGEST STORMS ACROSS CENTRAL AND WESTERN WYOMING MAY CONTAIN QUARTER SIZE HAIL..WIND GUSTS TO 60 MPH AND PRODUCE UP TO ONE INCH OF RAINFALL. SOME OF THESE STORMS WILL CONTINUE WELL INTO THE NIGHT. THUNDERSTORMS OVER WESTERN WYOMING WILL INTENSIFY BY MIDDAY AND CONTINUE WELL INTO THE NIGHT. ACROSS CENTRAL WYOMING...STORMS WILL LIKELY BEGIN FORMING DURING THE AFTERNOON AND INCREASE INTO THE EVENING HOURS...ESPECIALLY FROM RIVERTON TO CASPER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS ARE POSSIBLE AGAIN IN CENTRAL AND WESTERN WYOMING SUNDAY AND MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE STRONGEST STORMS MAY ONCE AGAIN PRODUCE MARBLE TO PENNY SIZED HAIL AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL OF THREE QUARTERS OF AN INCH OR GREATER...WIND GUSTS OVER 60 MPH AND SIGNIFICANT RAINFALL ASSOCIATED WITH THUNDERSTORMS TODAY. SKRBAC
In the hours before
Local storm report, Jun 19, 5:36 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
536 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL NEW FORK LAKE 43.08N 109.97W
06/19/2004 1.50 INCH SUBLETTE WY PUBLIC
&&
SKRBACThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:23 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 52 min |
| Jun 20, 1:10 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 50 min |
| Jun 20, 3:02 PM MDT | Severe Thunderstorm Warning | RIW | Washakie | 43 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.